MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER LOK¿ SYRINGE WITH NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER LOK¿ SYRINGE WITH NEEDLE; PISTON SYRINGE
Catalog Number 309572
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd luer lok¿ syringes with needles were leaking when filled.There was no report of exposure, injury, or medical intervention noted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Three hundred sealed 3ml packaged syringes with needles were received and confirmed to be from batch #8010876 (p/n 309572).One box also contained 15 packaged 3ml syringes not manufactured in canaan.The syringes are 3ml needle product from exel.The 300 bd-samples were visually evaluated.The samples were received in three shelf cartons of 100 syringes.One box was taped closed, the tape appeared to be from manufacturing process.The second box was taped closed, the tape appeared to be applied over the manufacturing tape by the end user.The third box was taped closed with narrow scotch tape perpendicular to the manufacturing tape on the shelf box.All syringes were sealed no visual defects were observed.After the initial evaluation was performed the samples were removed from packaging for leak testing.See details below.300 bd-syringes tested per applicable procedure.Luer leakage test ¿ 300 syringes tested with zero defects observed.Barrel leakage test - 300 syringes tested.27 syringes found with leakage issues due to barrel damage.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.The root cause for the leakage confirmed is due to damaged syringe/barrel during the assembly process.It is possible that several syringes were damaged during the high speed assembly process.It is also possible that this failure was isolated during the batch run impacting only few seconds of the production.No corrective actions recommended based on the low defective rate identified as of today.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacturer: yes.

Brand Name
BD LUER LOK¿ SYRINGE WITH NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7709450
Report Number1213809-2018-00442
Device Sequence Number16397873
Product Code FMF
UDI-Device Identifier30382903095729
UDI-Public30382903095729
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2022
Device Catalogue Number309572
Device Lot Number8010876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer07/02/2018
07/02/2018
Initial Report FDA Received Date07/22/2018
Supplement Report FDA Received Date08/10/2018
09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;